Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Brown vaginal discharge on pills. Taking microgynon. Swab for BV, chlamydia negative. Do I need to change birth control?

Hi i m 33 years old and I ve been on microgynon for about 14 years and have never had any problems. Over the past 8 months i ve been experiencing a brown vaginal discharge on my pill weeks. I ve had a swab taken for BV, chlamydia etc which all came back negative. Do you have any idea what this may be? Is it possible i ll need to change my contraceptive pill?
Asked On : Sat, 5 May 2012
Answers:  1 Views:  254
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
welcome to HCM
the brownish discharge is associated with many conditions among which some are most alarming. however it depends upon the time of the discharge. a continuous brownish discharge throughout the days may be due to cervical cancer. or it may be due to sexually transmiitted disease which you have already ruled out by sending the swab for culture. now if the discharge have started with started without any menstruation then it is most probably due to endometrial implantation by the fertilized egg however if start just after the menstruation then it is the cleaning process of the vagina by shedding off the old endometrial tissue.
further test you can perform to rule out some condition is pap smear for cervical cancer, Beta HCG for pregnanccy and pelvic ultrasound for pelvic inflammatory disease. furthermore i would recommend you to switch to injectable contraceptives which is effective for about 3 months as the COCPs is associated with lots of serious adverse effects
with regards
Answered: Sat, 5 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor